What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 15, 5:24 PM CST, 54 minutes earlier. Its key messages:
- Updated at 620 PM CDT Thu Aug 15 2024
- Dangerous heat continues.
- Slight risk for severe storms today and Friday.
- Fire weather conditions increase late in the weekend.
Area forecast discussion, Aug 15, 5:24 PM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
624 PM CDT Thu Aug 15 2024
...New AVIATION...
.KEY MESSAGES...
Updated at 620 PM CDT Thu Aug 15 2024
- Dangerous heat continues.
- Slight risk for severe storms today and Friday.
- Fire weather conditions increase late in the weekend.
&&
.SHORT TERM...
(This evening through Friday)
Issued at 217 PM CDT Thu Aug 15 2024
Satellite shows several areas of cu bubbling from north central OK
southwestward to parts of SW OK/western north TX with radar showing
a few showers/storms have already developed in NE OK early this
afternoon. Scattered showers/storms are expected to develop in the
fa in this corridor this afternoon and evening as heating continues
across the area. Severe storms will be possible late this afternoon
and evening with damaging downburst winds as the main concern
although some hail could also be possible. Locally heavy rain could
also be a concern, especially in those areas that have received
several inches of rain in the last 7 days. The potential for storms
and severe storms is expected to decrease/end later this evening
with the loss of heating.
The heat and high heat index values are expected again Friday with
heat index values of 105+ expected across all but parts of NW OK. A
heat advisory is now in effect from noon to 8 pm Friday. Will need
to keep an eye on heat index values Friday as portions of the area
(mainly eastern portions) could climb to 110+ Friday afternoon. If
it looks like this will occur, an upgrade to an excessive heat
warning will be needed.
Models show a sfc boundary across northern parts of the fa Friday
afternoon. Heating and this boundary will bring another chance for
storms Friday afternoon and evening with the potential once again
for severe storms. Damaging wind gusts will be the primary concern
on Friday.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 217 PM CDT Thu Aug 15 2024
Dangerous heat will continue to be the story over the weekend into
at least early next week. Heat index values of 105+ will likely be
common across much of the area over the weekend. Actual air
temperatures could also approach 110 degrees in SW parts of the fa
this weekend. The persistent high heat index values will mean that
at least a heat advisory will likely continue into early next week.
After today and Friday, the forecast will remain dry for most of the
area through early next week except for maybe some very low chances
near the KS/OK border during the overnight hours early next week.
With the persistent heat and not as much rain in SW parts of the fa,
vegetation continues to dry out in this area. The dry vegetation
along with lower humidities and hot temperatures could lead to
increasing fire weather concerns late this weekend into early next
week across parts of SW OK and western north TX.
&&
.AVIATION...
(00Z TAFS)
Issued at 620 PM CDT Thu Aug 15 2024
Scattered showers and storms will continue to affect parts of the
area this evening with storms possible at all sites, except for
KWWR and KDUA. Strong variable winds possible near any storms.
The showers/storm activity is expected to decrease late this
evening. Otherwise, VFR conditions this TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 74 99 77 101 / 40 0 10 0
Hobart OK 73 104 77 106 / 40 0 0 0
Wichita Falls TX 79 104 80 106 / 20 0 0 0
Gage OK 69 103 71 103 / 10 10 10 0
Ponca City OK 72 99 71 98 / 30 20 40 10
Durant OK 80 102 78 103 / 10 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ005>008-011>048-
050>052.
Heat Advisory from noon to 8 PM CDT Friday for OKZ006>008-
011>013-017>048-050>052.
TX...Heat Advisory until 8 PM CDT this evening for TXZ083>090.
Heat Advisory from noon to 8 PM CDT Friday for TXZ083>090.
&&
SHORT TERM...25
LONG TERM....25
AVIATION...09Hazardous weather outlook, Aug 15, 1:26 PM CST, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
226 PM CDT Thu Aug 15 2024
OKZ004>048-050>052-TXZ083>090-161930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
226 PM CDT Thu Aug 15 2024
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...This Afternoon and Tonight...
.Thunderstorms...
Scattered thunderstorms are possible this afternoon and evening,
especially from north central and central Oklahoma southwestward
into southwest Oklahoma and western north Texas. Some of these
storms could become severe with damaging winds the primary concern
although hail could also be possible. Locally heavy rain will also
be possible.
The potential for severe storms is expected to end later this
evening.
.Heat...
Widespread 105 to 110-degree heat indices are expected across
much of Oklahoma and western-north Texas this afternoon and early
evening. A Heat Advisory is in effect.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
.Thunderstorms...
Scattered thunderstorm potential will return on Friday afternoon
and evening across northern Oklahoma. Once again, a few strong to
severe thunderstorms (with a wind risk) will be possible.
.Heat...
Dangerous temperatures and heat indices are expected to continue
through the weekend into early next week, especially across
southern Oklahoma and north Texas.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 15, 5:47 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Norman OK
647 PM CDT Thu Aug 15 2024
OKZ038-160015-
Comanche OK-
647 PM CDT Thu Aug 15 2024
...A strong thunderstorm will impact portions of northeastern
Comanche County through 715 PM CDT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm over
northeastern Fort Sill, moving southeast at 15 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elgin, Fletcher, Sterling, southern Lake Ellsworth, and eastern Fort
Sill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3471 9846 3481 9840 3484 9827 3478 9809
3472 9809 3468 9813 3468 9814 3467 9814
3457 9825
TIME...MOT...LOC 2347Z 301DEG 11KT 3475 9833
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WareSpecial weather statement, Aug 15, 5:53 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Norman OK
653 PM CDT Thu Aug 15 2024
OKZ023-160030-
Caddo OK-
653 PM CDT Thu Aug 15 2024
...A strong thunderstorm will impact portions of central Caddo County
through 730 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albert, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Anadarko, Carnegie, Binger, Fort Cobb, Eakly, Gracemont, Lookeba,
Fort Cobb Reservoir, Cogar, Alfalfa, Albert, and Lake Chickasha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3528 9862 3537 9838 3534 9810 3512 9809
3497 9847 3507 9862 3520 9862 3521 9863
3528 9863
TIME...MOT...LOC 2353Z 331DEG 17KT 3527 9843
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WareSpecial weather statement, Aug 15, 5:56 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Norman OK
656 PM CDT Thu Aug 15 2024
OKZ039-160030-
Stephens OK-
656 PM CDT Thu Aug 15 2024
...A strong thunderstorm will impact portions of central Stephens
County through 730 PM CDT...
At 655 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Velma, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Stephens
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3441 9789 3452 9787 3451 9768 3435 9776
TIME...MOT...LOC 2355Z 284DEG 5KT 3445 9781
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WareLocal storm report, Aug 15, 6:05 PM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
705 PM CDT Thu Aug 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM Hail Amber 35.16N 97.88W
08/15/2024 E1.00 Inch Grady OK Public
Report from mPING: Quarter (1.00 in.).
&&Special weather statement, Aug 15, 6:07 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Norman OK
707 PM CDT Thu Aug 15 2024
OKZ034-160045-
Greer OK-
707 PM CDT Thu Aug 15 2024
...A strong thunderstorm will impact portions of central Greer County
through 745 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mangum. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mangum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3481 9954 3489 9960 3496 9950 3484 9939
TIME...MOT...LOC 0007Z 242DEG 4KT 3488 9951
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
WareSpecial weather statement, Aug 15, 6:15 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Norman OK
715 PM CDT Thu Aug 15 2024
OKZ012-013-160045-
Garfield OK-Noble OK-
715 PM CDT Thu Aug 15 2024
...Strong thunderstorms will impact portions of northwestern Noble
and northeastern Garfield Counties through 745 PM CDT...
At 715 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Marland to 4 miles east of
Breckenridge. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Garber, Billings, Red Rock, Breckenridge, Marland, and Ceres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3653 9699 3651 9701 3651 9703 3649 9703
3632 9747 3637 9769 3645 9775 3660 9736
3659 9706
TIME...MOT...LOC 0015Z 269DEG 18KT 3659 9720 3644 9766
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Ware